Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 7, 2005, 4:25 PM EDT for Morgan County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 4:25 PM EDT (20:25 UTC)
- Expired
- Apr 7, 2005, 5:03 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 072025 SVRMRX TNC129-072100- /O.NEW.KMRX.SV.W.0022.050407T2025Z-050407T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 425 PM EDT THU APR 7 2005 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORGAN COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF WARTBURG * UNTIL 500 PM EDT * AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARTBURG...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FROZEN HEAD STATE PARK BY 435 PM EDT 9 MILES EAST OF SUNBRIGHT BY 450 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3603 8470 3599 8448 3616 8444 3628 8468 $$ MJB
2 follow-up statements
000 WWUS54 KMRX 072040 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 440 PM EDT THU APR 7 2005 TNC129-072100- /O.CON.KMRX.SV.W.0022.000000T0000Z-050407T2100Z/ MORGAN TN- 440 PM EDT THU APR 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR CENTRAL MORGAN COUNTY... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF SUNBRIGHT...OR ABOUT 7 MILES NORTH OF WARTBURG...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES EAST OF SUNBRIGHT BY 445 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3603 8470 3599 8448 3616 8444 3628 8468 $$ MJB
000 WWUS54 KMRX 072103 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 501 PM EDT THU APR 7 2005 TNC129-072111- /O.EXP.KMRX.SV.W.0022.000000T0000Z-050407T2100Z/ MORGAN TN- 501 PM EDT THU APR 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORGAN COUNTY EXPIRED AT 500 PM EDT... THE STORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THIS STORM HAS BECOME NEARLY STATIONARY OVER EASTERN MORGAN COUNTY AND IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN. LAT...LON 3603 8470 3599 8448 3616 8444 3628 8468 $$ MJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:26 PM EDT, 59 minutes earlier.
Area forecast discussion, Apr 7, 3:26 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 326 PM EDT THU APR 7 2005 .SHORT TERM...(TONIGHT THROUGH FRIDAY)...CONVECTION SLOWLY SPREADING ACROSS AREA AS UPPER LOW HEADS THIS WAY. CELLS TRAINING AND CAUSING HEAVY RAINS AT THIS TIME. THINK GOOD COVERAGE OF RAINS WILL CONTINUE INTO THIS EVENING OVER WESTERN PARTS OF AREA...BUT AS SYSTEM WORKS TO EAST ORGANIZATION AND OVERALL IMPACT WILL LIKELY GET BROKEN UP AS IT PASSES OVER MOUNTAINS...THINKING SOME DEGREE OF RAIN SHADOW EFFECT ON OUR SIDE OF SMOKIES. ALSO LOWER LEVEL MOISTURE TRANSPORT AND WIND SHEAR IS FORECAST TO SLOWLY DIMINISH AS WELL. SO THINKING THAT OVERALL...THE MAIN IMPACTS WILL BE MORE NUMEROUS BEFORE SUNSET. NOT PLANNING ANY FLASH FLOOD WATCH FOR TONIGHT. HAVE MENTIONED THUNDER IN FIRST PERIOD...BUT MAINLY EXPECTING SHOWERS FOR FRIDAY. ALSO...AS SYSTEM EXITS AREA...HAVE LOWERED POPS FOR FRIDAY AFTERNOON. HAVE RAISED DEW POINT TEMPS ABOUT 2-3 DEGREES OVERALL THROUGHOUT PERIOD...BUT MADE ONLY A FEW VERY MINOR CHANGES TO TEMP GRIDS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...UPPER LOW FINALLY DEPARTING AREA ON FRIDAY NIGHT...MAY SEE LINGERING SCATTERED SHOWERS INTO FRIDAY EVENING. RIDGE BUILDS IN FOR THE WEEKEND...DRY WEATHER EXPECTED SATURDAY THROUGH MONDAY. GFS INDICATING A WARM FRONT PUSHING INTO AREA MONDAY NIGHT. WILL DELAY PRECIP UNTIL TUESDAY WHEN DEEPER MOISTURE ARRIVES...WILL GO WITH CHANCE POPS FOR TUESDAY. FRONT STALLS ACROSS AREA ON WEDNESDAY FOLLOWED BY AN UPPER LOW...WILL KEEP CHANCE POPS GOING ON WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 55 70 50 73 / 80 50 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 66 49 71 / 80 60 20 10 OAK RIDGE, TN 55 66 48 71 / 80 60 10 10 TRI CITIES AIRPORT, TN 52 65 45 67 / 80 70 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM/GH
Hazardous weather outlook, Apr 7, 7:30 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 730 AM EDT THU APR 7 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-081000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 730 AM EDT (630 PM CDT) WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A LOW PRESSURE SYSTEM WILL SLOWLY MOVES EAST SOUTHEAST TO NORTH GEORGIA BY FRIDAY MORNING. A SERIES OF CONVECTIVE BANDS WILL MOVE ACROSS THE REGION. SOME OF THESE SHOWERS MAY BE HEAVY AT TIMES. SMALL HAIL IS POSSIBLE WITH A FEW THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:51 PM EDT | Flash Flood Warning | MRX | Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and 1 more | 4 hr |
| Apr 7, 5:47 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.